Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 8, 2004, 3:57 PM CDT for Hartley County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2004, 3:57 PM CDT (20:57 UTC)
- Expired
- Apr 8, 2004, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:45 PM CDT | HAIL 0.88 | Channing, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS54 KAMA 082057 SVRAMA TXC205-082200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU APR 8 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 500 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES WEST OF CHANNING...OR ABOUT 21 MILES EAST OF NARA VISA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... HARTLEY AND CHANNING LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3579 10287 3564 10287 3564 10219 3604 10219 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:55 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 8, 3:55 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT THU APR 8 2004 .DISCUSSION... DUE TO SEVERE WEATHER AND FINISHING UP BACKUP PROCEDURES FOR WFO LUBBOCK...WILL HAVE TO DO A SHORT DISCUSSION. OPEN WAVE/SHORTWAVE TROUGH PUSHING EAST OUT OF THE SOUTHWESTERN STATES WILL BRING A ROUND OF CONVECTION...SOME SEVERE AND WITH LOCALLY HEAVY RAINFALL... TO THE FORECAST AREA TONIGHT INTO EARLY FRIDAY. FRONTAL BOUNDARY SLIPPED SOUTH OF THE PANHANDLES TODAY AND STALLED. FRONT IS EXPECTED TO LIFT NORTHEAST AS A WARM FRONT EARLY FRIDAY AS SURFACE LOW OVER EASTERN COLORADO TRACKS SOUTHEAST INTO SOUTHWEST OKLAHOMA. SHOULD SEE WARM AND DRY CONDITIONS BY FRIDAY AFTERNOON BEFORE A MUCH STRONGER CANADIAN COLD FRONT SLIPS IN BEHIND THE SURFACE LOW BY LATE FRIDAY. 850 MB TEMPS SUPPORT TRIMMING MAX TEMPS SATURDAY BY A FEW NOTCHES...SO LOWERED MAX TEMPS AS A RESULT. UPSLOPE FLOW AND GOOD ISENTROPIC LIFT OVER THE WEEKEND ALONG WITH AN APPROACHING SHORTWAVE TROUGH DROPPING SOUTHEAST OUT OF THE ROCKIES SUPPORT PRECIP OVER THE WEEKEND. WITH THE COLDER AIRMASS...EXPECT STRATIFORM PRECIP IN THE FORM OF RAIN OR SNOW BUT ONLY LITTLE OR NO ACCUMULATIONS EXPECTED MAINLY IN THE NORTHERN SECTIONS OF THE PANHANDLES. WARMER AND DRY CONDITIONS NEXT WEEK AS UPPER TROUGH EXITS AND UPPER RIDGE BUILDS IN FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 47 66 36 44 / 70 20 40 30 BEAVER 48 59 35 40 / 70 40 40 30 BOISE CITY 42 60 35 40 / 50 20 40 30 BORGER 46 64 35 43 / 70 30 40 30 BOYS RANCH 47 65 37 43 / 60 20 40 30 CANYON 47 69 36 45 / 70 20 40 30 CLARENDON 49 71 36 46 / 70 30 40 30 DALHART 44 63 36 43 / 60 20 40 30 GUYMON 46 59 35 40 / 70 30 40 30 HEREFORD 47 70 37 47 / 60 20 40 30 LIPSCOMB 47 61 34 41 / 70 40 40 30 PAMPA 47 66 35 44 / 70 30 40 30 SHAMROCK 49 71 36 46 / 70 40 40 30 WELLINGTON 51 73 37 47 / 70 30 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/11
Hazardous weather outlook, Apr 8, 1:00 PM CDT, 2 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU APR 8 2004 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHWESTERN QUARTER OF THE TEXAS PANHANDLE. THIS INCLUDES THE CITIES OF HEREFORD...VEGA...AMARILLO...AND CANYON. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND SLOWLY INCREASING MOISTURE LEVELS TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. THUNDERSTORMS ARE ALREADY OCCURRING OVER NEW MEXICO...AND THIS ACTIVITY IS EXPECTED TO MOVE INTO THE TEXAS PANHANDLE LATER THIS AFTERNOON AND INCREASE IN AREAL COVERAGE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SOME AREAS COULD ALSO RECEIVE LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE SOUTHERN PARTS OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... RAIN MAY BECOME MIXED WITH SNOW SATURDAY NIGHT AND SUNDAY MORNING...NO ACCUMULATIONS ARE ANTICIPATED. ALSO...A FREEZE IS POSSIBLE ACROSS THE PANHANDLES SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 57 min |
| Apr 8, 5:25 PM CDT | Flash Flood Warning | AMA | Moore | 4 hr |
| Apr 8, 6:08 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 52 min |
| Apr 8, 6:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| Apr 8, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.